MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Model Number WA22366A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical devices were not returned to the manufacturer for evaluation/investigation but to an olympus regional repair center (rrc) in australia (returned to rrc on (b)(6) 2023).The evaluation/investigation found three out of four working elements to meet their specification.Only one working element (lot number 114w) was found to be defective in the way that it was difficult to insert the telescope into the working element because the sheath of the working element was deformed.A deformation of the sheath leads to increased friction resistance between the working element and the telescope.The deformation is most likely attributable to wrong handling by the user, more specifically subjecting the device to excessive force.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot numbers of the working element without showing any abnormalities.The case will be closed from olympus side with no further actions, but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that during an unspecified resection procedure, a bipolar resection kit was used, and it was reportedly ¿unsatisfactory and inefficient¿.Thus, the intended procedure could not be completed, and a follow-up procedure is required.However, since the hospital was unable to identify the affected product, it sent in four possible working elements: (b)(4) with lot numbers 114w, 166w, 14yw and 20901-0009.No further information was provided.

Brand Name
WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE
Common Device Name
WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
4940669662955
MDR Report Key16458595
Report Number9610773-2023-00614
Device Sequence Number14051778
Product Code KNS
UDI-Device Identifier04042761066235
UDI-Public04042761066235
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22366A
Device Catalogue NumberWA22366A
Device Lot Number114W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown